MAUDE Adverse Event Report: ARTHREX, INC. DRILL ATTACHMENT - STYLE AO; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. DRILL ATTACHMENT - STYLE AO; POWERED SURG ORTHOPEDIC INSTR
Model Number DRILL ATTACHMENT - STYLE AO
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed.Upon visual evaluations of the photograph attached to the complaint of an ar-600dao -drill attachment style ao, batch number 10294342.It is concluded that the drill attachment is disassembled/damaged.Refer to the pictures attached to the complaint for further reference.The root cause of the reported failure mode is undetermined.The reported condition is most likely caused by overstressing a device that is damaged naturally and inevitably as a result of normal wear or aging.
 
Event or Problem Description
It was reported that during a nailing surgery the attachment broke off.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
DRILL ATTACHMENT - STYLE AO
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19454620
Report Number1220246-2024-04796
Device Sequence Number8545725
Product Code HWE
UDI-Device Identifier00888867110816
UDI-Public00888867110816
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL ATTACHMENT - STYLE AO
Device Catalogue NumberAR-600DAO
Device Lot Number10294342
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Initial Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown